News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Will switching birthcontrols fix my libido?


 horsegal406 - Thu Apr 02, 2009 4:53 pm

Ok so i started taking Tri Sprintec which is generic for ortho try-cyclen for 3 months now. The first month was a little crazy i was moody all the time i figured it was just me gettin use to it. So the second month wasnt much better and finally this 3rd month i am worse then i was the other 2 months i will be happy one min then depressed or cryin the next and i am not a person who is every unhappy or moody. And most of all i have no sex drive at all. I have a hard time even gettin whet to try to have sex. This has totally been affectin my relationship i have been in for 3 yrs. So i decided to call my dr and all i could do was leave a message and a WEEK later i got a phone call back sayin i could pick up my new birth control. but i didnt get to ask any questions. The birthconrol i got switched to is Yaz and i have been looking stuff up about it and it seems that ppl are havin the same problem with it. will it be the same way with me?

i really need somethin to change the way i feel all the time.

also i didnt know weather i should finish my whole pack or just take the last 4 active pills and skip the placebos then start on the new pack?

Also i heard that the no sex drive thing could become permenent and i don't want this to happen so how long should i try yaz before i know if its workin or not?

i got on b/c origionally because i was so irregular and cramped so bad but the mood swings and depression and no sex drive is way worse.. so what should i do?? I really feel lost??
 Debbie Miller, RN - Sat Apr 04, 2009 4:32 pm

User avatar Hello,
You certainly have a number of options in birth control if the pill is not helpful and you don't like the side effects. Every woman is different and it is impossible to predict in advance how hormonal manipulation will affect you personally or whether or not any effects would be permanent or temporary. Libido is something that can be affected by hormones, whether artificial or the body's normal fluctuation. No guarantees you will always have a certain level throughout the years.

Some women adjust after a few months on a birth control pill. You can only try it and see how it works for you or stop and use something else such as an IUD. You should take the pills as instructed; not skipping any days. I'm not clear on your question about taking only the 4 actives and skipping the placebos. I would just follow the instructions given.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here